MAUDE Adverse Event Report: SEE H.10 MICRUSFRAME14 10MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 MICRUSFRAME14 10MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR141025
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The patient identifier is not known.The patient¿s age is not known.The patient's weight is not known.Procode is krd/hcg.(b)(4).Concomitant med products: carnelian si microcatheter (tokai medical products), prowler select plus microcatheter, coils: micrusframe18, micrusframe14, trufill, and spectra.Detachment control box (dcb02).The initial reporter phone and email are not available.[complaint conclusion]: the healthcare professional reported that during the coil embolization procedure of a splenic artery aneurysm, the physician used the 4f angio-catheter and inserted the microcatheter (carnelian si, tokai medical products) and was able to deliver the first coil, a 12 mm micrusframe18 coil to the target vessel at the peripheral splenic artery.When the micrusframe14 10 mm x 25 cm (mfr141025 / s12423) was inserted into the microcatheter, it became stuck and became unraveled when it was being removed from the microcatheter.Another micrusframe14 10 mm x 25 cm coil (mfr141025 / s13354) was flushed and inserted into the microcatheter.It became stuck and the sheath introducer became damaged during removal.The carnelian si microcatheter was replaced with the prowler select plus microcatheter and another micro coil of the same size was delivered to the target site without any issue.A trufill complex push coil (633350x / 17274196) was inserted into the prowler select plus microcatheter and it became stuck in the microcatheter.The microcatheter was removed from the target site and flushed to remove the trufill coil.With continuous re-flushing, another trufill coil was deliver and implanted at the target lesion without any issue.The procedure was completed with 5 spectra coils and 3 trufill coils.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (s12423) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Nonconformance (b)(4) was generated because outer diameter (od) of the resistance heating (rh) coil assembly was not inspected during product final inspection.Health hazard evaluation (103304912 rev.1) concluded that the primary risk of the rh coil od being out of specification is that the end user would experience friction while advancing or retracting the device through a microcatheter.In addition, statistical evaluation in the hhe indicated that product in the field should be within specification, even though the required inspection was not conducted.Based on the results of the hhe product was released as acceptable.There are no current safety signals for this lot number, product, or issue.The reported issue of the micrusframe14 10 mm x 25 cm (mfr141025 / s12423) becoming unraveled during removal from the microcatheter could not be confirmed without the product return for analysis.The root cause of the event could not be determined; however, procedural / handling factors may have contributed to the event.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of a splenic artery aneurysm, the physician used the 4f angio-catheter and inserted the microcatheter (carnelian si, tokai medical products) and was able to deliver the first coil, a 12 mm micrusframe18 coil to the target vessel at the peripheral splenic artery.When the micrusframe14 10 mm x 25 cm (mfr141025 / s12423) was inserted into the microcatheter, it became stuck and became unraveled when it was being removed from the microcatheter.Another micrusframe14 10 mm x 25 cm coil (mfr141025 / s13354) was flushed and inserted into the microcatheter.It became stuck and the sheath introducer became damaged during removal.The carnelian si microcatheter was replaced with the prowler select plus microcatheter and another micro coil of the same size was delivered to the target site without any issue.A trufill complex push coil (633350x / 17274196) was inserted into the prowler select plus microcatheter and it became stuck in the microcatheter.The microcatheter was removed from the target site and flushed to remove the trufill coil.With continuous re-flushing, another trufill coil was deliver and implanted at the target lesion without any issue.The procedure was completed with 5 spectra coils and 3 trufill coils.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.

Brand Name
MICRUSFRAME14 10MM X 25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key7508417
Report Number3008114965-2018-00620
Device Sequence Number1176571
Product Code KRD
UDI-Device Identifier10886704077916
UDI-Public10886704077916
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberMFR141025
Device Lot NumberS12423
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/23/2018
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1